Vit C...again

I recently posted about taking large doses of Vit C (I take 1000mcg with my Levo at night and another 1000mcg with my breakfast). I can't say I have noticed a lot of difference Thyroid-wise but what I am experiencing is insomnia. I am waking up after only a couple of hours and spend the rest of the night tossing and turning.

Does anyone know if this means I am taking too much, will it settle down etc?

12 Replies

oldestnewest
  • Hi , I'm sorry but you shouldn't be taking vitamins with your levothyroxine you need to leave 4 hours apart

  • Actually Lola, the latest thinking is that it is beneficial as it helps absorption. I can't say I've noticed any difference however :-(

    endocrine.org/news-room/pre...

  • I do apologise I'd never heard of this

  • No problem Lola :-)

  • Although it is advisable to take supplements 4 hours apart, it has been found that taking Vit C with levothyroxine helps in the conversion to T3.

  • Thanks shaws , I take my vitamin c with ferrous gluconate but good to know

  • We are advised to take supplements etc away from T4 so you'd also think Vit C was included in that too, but not so.

    endocrine.org/news-room/pre...

  • Possibly it is slightly upsetting your stomach to take that much vitamin C before bedtime. If you really want to take vitamin C with the Levo at bedtime, maybe try a smaller dose, like 100 mg or 250 mg.

    For a couple of nights drop the vitamin C entirely and find out if it's actually this causing the problem.

  • I stopped my morning dose today to see if it makes any difference, as I presumably must get some benefit from the dose I take with my levo (which I take in the early hours when I invariably wake up..even without Vit C!)

  • Just don't take it before bedtime. The vitamin C, that is.

  • not sleeping at night is a classic sign of thyroid meds not working well or undermedicated....so I would stop the vit c with meds.......and I have heard it really depends on the type of vit c you take, some are not good for you....forget but I think it is the folate that is good and the other form is actually bad......

  • I might take your advice. I haven't noticed any benefits and to be honest some symptoms have returned so I think I will content myself with just a dose in the morning.

You may also like...